Video Of Day

Breaking News

CAN ANTIDEPRESSANTS AFFECT YOUR SEX LIFE?

Antidepressants, in general, are linked to sexual side effects, but some categories of medications trigger bigger sexual problems than others. http://www.best-pharmacy.net is a responsible online pharmacy that takes your sexual health seriously. According to our data, the following antidepressants are most likely to negatively impact your sex life:

             Lexapro (escitalopram)
             Zoloft (sertraline)
             Prozac (fluoxetine)
             Celexa (citalopram)
             Cymbalta (duloxetine)
             Paxil and Paxil CR (paroxetine)

There is a somewhat reduced risk of experiencing sexual side effects with antidepressants mirtazapine and bupropion. It is essential to recognize that any antidepressant can have negative effects on your sex life.

Causes

Most popular antidepressants belong to selective serotonin reuptake inhibitors (SSRIs) drug family. The patient taking the drug feels calmer and less anxious by boosting serotonin levels in the brain.
Yet, that same tranquility can drive your libido down. It precludes the hormones enabling our bodies to react to sexual stimulation from communicating with our brains. In other words, antidepressants can dial our sex drive down.

Sexual Side Effects in Males

Men are affected by the SSRI-induced serotonin stabilization. Declined libido and trouble achieving an erection are the most typical side effects in men. Certain men have difficulty keeping an erection. Some men also reported blocked or delayed orgasm. Some drugs, like citalopram, can drive a man’s total sperm count down.

Sexual Side Effects in Females

Women using SSRIs may face belated lubrication as well as blocked or delayed orgasm. Lack of sex desire and, in selected cases, discomfort during sex are further likely consequences of taking SSRIs.

Mitigating Sexual Side Effects of Antidepressants

Introduce Timing

Timing can be alpha and omega when it comes to sex. Particularly so if your antidepressant kills your sex drive. If you take anti-stress medications once a day, you may consider resolving this issue by taking your dosage after the period of the day you typically participate in sexual activities. The shortcoming of this technique is that sex becomes less spontaneous.

Adjust Your Dosage

At almost any dose, antidepressants can negatively affect your libido. However, it is only logical that the higher doses result in a bigger risk of sexual adverse effects. Talk to your doctor about switching to a lower dose if you have started experiencing sexual side effects. Do not discontinue your antidepressants altogether without discussing it with your doctor first.

Reconsider Your Prescription

If altering the timing and dosage of your antidepressant fails to tackle your sexual troubles, don’t despair. Switching brands of antidepressant might be a solution for you. Your doctor might come up with a different brand that is known to cause fewer sexual side effects.
ED medications from PDE5 family can help men keep an erection. Women might benefit from adding bupropion, the antidepressant aid, to their medication routine.

Be Patient

Wait and see is key when dealing with sexual side effects. Generally, it might take several weeks, and even months for sexual side effects to disappear by themselves. Adjusting to antidepressant drugs takes time for your body.

Exercise

Research shows that short surges of high-intensity training can counter some of the antidepressants’ libido-destroying side effects.